Electronic Journal of Differential Equations 16th Conference on Applied Mathematics, Univ. of Central Oklahoma,
Electron. J. Diff. Eqns., Conf. 07, 2001, pp. 39-45.

Approximating parameters in nonlinear reaction diffusion equations

Robert R. Ferdinand

We present a model describing population dynamics in an environment. The model is a nonlinear, nonlocal, reaction diffusion equation with Neumann boundary conditions. An inverse method, involving minimization of a least-squares cost functional, is developed to identify unknown model parameters. Finally, numerical results are presented which display estimates of these parameters using computationally generated data.

Published July 20, 2001.
Subject lassfications: 65N21, 65N30, 65N12, 35K05, 35K55, 35K57.
Key words:Parameter estimation, inverse problem, Galerkin, reaction-diffusion equation.

Show me the PDF file (203K), TEX file, and other files for this article.

Robert R. Ferdinand
Department of Mathematics
East Central University
Ada, OK 74820-6899 USA
e-mail: robert.ferdinand@ecok.edu

Return to the Electronic Journal of Differential Equations